Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 9, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 15, 2015, 3:39 AM HST for Hawaii County, Hawaii. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2015, 3:39 AM HST (13:39 UTC)
- Expired
- Feb 15, 2015, 6:00 PM HST
- In force
- 14 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
159 WWHW70 PHFO 151339 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST SUN FEB 15 2015 ...WIND ADVISORY NOW IN EFFECT FOR THE BIG ISLAND SUMMITS... .WINDS AT THE BIG ISLAND SUMMITS HAVE BEEN GRADUALLY DECREASING AND DROPPING BELOW WARNING LEVELS. A WIND ADVISORY IS NOW IN EFFECT THROUGH EARLY THIS EVENING WHEN WIND SPEEDS SHOULD DROP BELOW ADVISORY LEVELS. HIZ028-160245- /O.CAN.PHFO.HW.W.0003.000000T0000Z-150215T1600Z/ /O.NEW.PHFO.WI.Y.0009.150215T1339Z-150216T0400Z/ BIG ISLAND SUMMITS- 339 AM HST SUN FEB 15 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...WEST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH... OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:37 AM HST, 2 minutes earlier.
Area forecast discussion, Feb 15, 3:37 AM HST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST SUN FEB 15 2015 .SYNOPSIS... WINDS ARE GRADUALLY WEAKENING AND TURNING TO THE NORTHWEST AND NORTH TODAY IN THE WAKE OF A COLD FRONT PASSAGE. WINDS WILL BECOME EASTERLY BY MONDAY. COOLER AND DRIER CONDITIONS ARE NOW ESTABLISHING ACROSS THE ALOHA STATE...WITH A GENERALLY BENIGN WEATHER PATTERN PREVAILING THROUGH THE MIDDLE OF THE WEEK. ANOTHER COLD FRONT WILL APPROACH THE ISLANDS LATE THURSDAY AND INTO FRIDAY. && .DISCUSSION... LATEST INFRARED SATELLITE IMAGERY SHOWS A DECAYING COLD FRONT BOUNDARY MOVING JUST TO THE SE OF THE BIG ISLAND...PUSHING FURTHER AWAY FROM THE ISLANDS AS THE PARENT LOW FAR NNE OF THE MAIN HAWAIIAN ISLANDS TREKS E ACROSS THE CENTRAL PACIFIC. AT 315 AM...RADAR IMAGERY SHOWS LITTLE OR NO RAIN ACTIVITY OVER THE SMALLER ISLANDS... AND A FEW REMNANT SHOWERS LINGERING OVER THE BIG ISLAND. THE ROBUST S/SW WINDS ARE FINALLY SUBSIDING...WITH FLOW GRADUALLY VEERING TO THE NW AND N TODAY. ALL THE WIND ADVISORIES AND HIGH WIND WARNINGS HAVE BEEN DISCONTINUED...EXCEPT THE BIG ISLAND SUMMITS WHERE ADVISORY LEVEL WINDS WILL CONTINUE THROUGH EARLY THIS EVENING. COLD AIR ADVECTION IN THE WAKE OF THE FROPA WILL BRING A DRIER AND COOLER AIRMASS INTO THE AREA TODAY AND TONIGHT. FOR THE FIRST HALF OF THE WORK WEEK...THE GLOBAL MODELS SHOW FAIR AGREEMENT IN KEEPING A GENERALLY BENIGN WEATHER PATTERN OVER THE ISLANDS WITH PREVAILING MODERATE E FLOW AND A FEW PASSING SHOWERS. THEN FOR THE SECOND HALF OF THE WORK WEEK...MODEL SOLUTIONS SHOW ANOTHER COLD FRONT BOUNDARY APPROACHING THE ISLANDS FROM THE NW. DESPITE SOME DIFFERENCES BETWEEN GFS AND ECMWF REGARDING TIMING AND INTENSITY OF THIS FEATURE...THE CONSENSUS IS GOOD ENOUGH TO INCORPORATE THIS SCENARIO INTO THE LONG TERM FORECAST. THUS...ANOTHER FROPA EVENT IS LIKELY FOR THE LATE THU INTO EARLY FRI TIMEFRAME...WITH INCREASING SHOWERS ACROSS THE ISLANDS AND VEERING WINDS AHEAD OF THE FRONT. && .AVIATION... DRIER AND CLEARER CONDITIONS ARE SWEEPING THE STATE FROM THE NORTHWEST AS A COLD FRONT MOVES SOUTHEAST OF THE BIG ISLAND. AIRMET SIERRA FOR MOUNTAIN OBSCURATION HAS BEEN CANCELLED. WINDS HAVE DECREASED AS WELL...PROMPTING CANCELLATION OF AIRMET TANGO FOR LOW LEVEL MECHANICAL TURBULENCE. VFR CONDITIONS WILL PREVAIL AT THE TERMINALS THROUGH THE REST OF THE NIGHT AND THROUGH SUNDAY. && .MARINE... ALL GALE WARNINGS HAVE BEEN DISCONTINUED AS A COLD FRONT BOUNDARY JUST EAST OF THE BIG ISLAND CONTINUES TO MOVE AWAY FROM THE ALOHA STATE. A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR MOST WATERS DUE TO THE ARRIVAL OF A VERY LARGE NORTHWEST SWELL TODAY. THE INCREASING NORTHWEST SWELL IS EXPECTED TO PUSH SURF HEIGHTS INTO WARNING LEVELS ALONG NORTH FACING SHORES OF THE SMALLER ISLANDS AND WEST FACING SHORES OF KAUAI COUNTY. THE SWELL SHOULD BE LARGE ENOUGH TO BRING ADVISORY CONDITIONS ALONG THE WAIANAE COAST IN OAHU TODAY. SURF HEIGHTS SHOULD SUBSIDE EARLY MONDAY...BUT WILL LIKELY REMAIN ELEVATED ENOUGH TO KEEP ADVISORY CONDITIONS THROUGH MON EVENING. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 AM HST MONDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH SURF ADVISORY UNTIL 6 AM HST MONDAY FOR WAIANAE COAST. WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS. && DISCUSSION/MARINE...REYNES AVIATION...POWELL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:06 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Feb 14, 4:01 PM HST | High Surf Warning | HFO | Honolulu, Kauai, Kalawao | 36 hr |
| Feb 14, 7:27 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.